Get email alerts Get Celiac.com E-mail Alerts  




Celiac.com Sponsor:
Celiac.com Sponsor:




Ads by Google:






   Get email alerts  Subscribe to FREE Celiac.com email alerts

What Are Your Thoughts On Anti-Diarrhea Meds?
0

5 posts in this topic

Are they safe to use? I have been miserable lately...and have to wait until Dec. 12 for my endoscopy before I can go gluten free again. This past week has been particularly bad. I was telling my husband I feel like my intestines are dry heaving...well, not dry but you know when you have that involuntary stomach movement when dry heaving or vomiting...but it's my intestines. It's so uncomfortable. I am guessing my intestines are spasming pretty severely when this is happening. I used to take anti diarrhea meds when traveling if I had any stomach issues and they helped a ton. I'm wondering if it's safe to take them on a regular basis to relieve the cramping. My visits to the bathroom this week have been horrible...and I don't feel like moving or having anyone near me or touch me for hours after. Gosh, I can't wait until I can eat healthy again...and never have gluten again.

0

Share this post


Link to post
Share on other sites


Ads by Google:

Have you called the doctor and told them how severe your reaction is? If not do so. Ask to speak to a nurse if your doctor doesn't do call backs. This is especially the case if your D is waking you up at night as that is a typical Celiac symptoms and not a symptom of IBS. Some will call off the challenge or they may put you on a cancelation list to get you in sooner. They may also be able to prescribe an antispasmodic or anticholeragenic to help you get through it. Your body is telling you what you needed to know and I am sorry you are having to go through this.

As to taking Immodium, well I lived off multiple doses a day for about 15 years. If you have to leave your home then go ahead and take it. If you can be at home then I would let the offending substance leave your body as much as possible.

Do keep in mind that you can still have negative biopsy results even after going through the challenge so do go back to the diet if it helped as soon as the biopsy is done.

0

Share this post


Link to post
Share on other sites

If you have any chance of having a bacterial overgrowth causing the diarrhea, DO NOT take anti-D meds. It keeps the bacteria in your intestines, which is counter productive.

0

Share this post


Link to post
Share on other sites

Sometimes necessary, but a long-term no-no. I have a neice who travels often around the Pacific islands and one of her suitcase staples is "starters" and "stoppers" :D Plus I think she is probably also one of the great undiagnosed (her mother is an unbeliever).

0

Share this post


Link to post
Share on other sites

I agree that you need to talk to your Dr. There are prescription anti-spasmodics that can relieve cramping and your Dr. can probably find you something safe to use daily until your scope.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
0